Alert archive / Minnesota / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Duluth, MN

September 4, 2015Itasca County, Koochiching County, Minnesota

NWS Duluth, MN issued this flash flood warning at Sep 4, 2015, 10:30 PM CDT for Itasca County, Koochiching County, Minnesota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2015, 10:30 PM CDT (03:30 UTC)
Expired
Sep 5, 2015, 4:30 AM CDT
In force
6 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Itasca County, MN, Koochiching County, MN

The radar

The Duluth radar (KDLH), 157 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 3.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2015-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2015-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2399 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WGUS53 KDLH 050330
FFWDLH
MNC061-071-050930-
/O.NEW.KDLH.FF.W.0003.150905T0330Z-150905T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1030 PM CDT FRI SEP 4 2015

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
  SOUTH CENTRAL KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 430 AM CDT SATURDAY
    
* AT 1025 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. 5 TO 6 INCHES OF RAIN HAS 
  FALLEN UPSTREAM ALONG THE BIG FORK RIVER. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY...ESPECIALLY IN AND AROUND THE TOWN OF 
  BIG FORK.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SCENIC 
  STATE PARK...BIGFORK...EFFIE...OSLUND...WIRT...AND CRAIGVILLE.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

FLOOD WATERS ARE MOVING DOWN THE BIG FORK RIVER FROM WIRT TO BIG 
FORK AND CRAIGSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4791 9340 4771 9336 4763 9371 4763 9406
      4783 9406 4784 9375 4796 9386 4807 9364

$$

BJT
2 follow-up statements
999 
WGUS73 KDLH 050517
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1217 AM CDT SAT SEP 5 2015

MNC061-071-050930-
/O.CON.KDLH.FF.W.0003.000000T0000Z-150905T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ITASCA MN-KOOCHICHING MN-
1217 AM CDT SAT SEP 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
SATURDAY FOR NORTHEASTERN ITASCA AND SOUTH CENTRAL KOOCHICHING
COUNTIES...

AT 1210 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN HAVE MOVED OUT OF THE WARNED AREA. HOWEVER...THE 5 TO 6 
INCHES OF RAIN THAT HAS FALLEN ACROSS NORTHERN ITASCA AND SOUTHERN 
KOOCHICHING COUNTIES WILL CONTINUE TO DRAIN INTO THE BIG FORK 
RIVER...AND COMBINE WITH ADDITIONAL RAINFALL THROUGH THE OVERNIGHT 
AND POTENTIALLY PRODUCE FLASH FLOODING THROUGH EARLY SATURDAY 
MORNING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SCENIC STATE PARK...BIGFORK...EFFIE...OSLUND...WIRT...WHITEFISH
LAKE...CRAIGVILLE AND COON LAKE.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE 
WARNED AREA THROUGH THE REST OF TONIGHT.

FLOOD WATERS ARE MOVING DOWN THE BIG FORK RIVER FROM...AS NOTED BY 
THE RAPID RISE IN THE RIVER LEVELS AT THE BIG FORK RIVER GAUGE 
BETWEEN BIG FORK AND WIRT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4791 9340 4771 9336 4763 9371 4763 9406
      4783 9406 4784 9375 4796 9386 4807 9364

$$

BJT
580 
WGUS73 KDLH 050934
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
434 AM CDT SAT SEP 5 2015

MNC061-071-050943-
/O.EXP.KDLH.FF.W.0003.000000T0000Z-150905T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ITASCA MN-KOOCHICHING MN-
434 AM CDT SAT SEP 5 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN ITASCA AND SOUTH CENTRAL
KOOCHICHING COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE NEXT 
FEW HOURS...BUT THESE ARE NOT EXPECTED TO POSE A FLOODING THREAT.

LAT...LON 4791 9340 4771 9336 4763 9371 4763 9406
      4783 9406 4784 9375 4796 9386 4807 9364

$$

MOORE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:09 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 4, 8:09 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
809 PM CDT FRI SEP 4 2015

.UPDATE...
ISSUED AT 809 PM CDT FRI SEP 4 2015

NORTH-SOUTH ORIENTED LINE OF THUNDERSTORMS CONTINUES TO CHURN
ACROSS N-CENTRAL MN THIS EVENING...TAPPING INTO A VERY UNSTABLE
AIR MASS. WITH ROUGHLY 2000-3000 J/KG OF ML CAPE AND PLENTY OF
DEEP LAYER MOISTURE TO WORK WITH...THE STORMS WILL LIKELY CONTINUE
THROUGH THE NIGHT. THERE ARE A FEW LIMITING FACTORS KEEPING THE
THREAT OF THE STORMS MAINLY HEAVY RAIN AND LIGHTNING. THERE IS A
LACK OF DEEP LAYER SHEAR AVAILABLE TO KEEP THE STORMS FROM
ROTATING AND SUSTAINING THEMSELVES. THE STORM ARE SELF-DESTRUCTIVE
FOR THE MOST PART. AS THE LINE SHIFTS TO THE N/NE TONIGHT THE
STORMS WILL MOVE INTO A MORE STABLE AIR MASS AND DIMINISH IN
INTENSITY.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 319 PM CDT FRI SEP 4 2015

FORECAST FOCUS THROUGH THE SHORT TERM WILL BE ON THUNDERSTORM
CHANCES AND STRENGTH.

AS OF LATE AFTERNOON A FEW SHOWERS HAVE DEVELOPED AND DISSIPATED ACROSS
OUR SOUTHWEST ZONES. THIS WAS OCCURRING NORTH OF THE WARM FRONT IN
AN AREA OF WAA. A STRONGER SHORTWAVE WAS LIFTING NORTH THROUGH
EASTERN NORTH DAKOTA AND WILL MOVE THROUGH NORTHWEST MINNESOTA AS
IT CONTINUES INTO ONTARIO THIS EVENING. PLENTY OF INSTABILITY WAS
PRESENT ACROSS MOST OF THE NORTHLAND WITH MLCAPE OF 1000-1500J/KG
OVER OUR WESTERN ZONES. SHEAR HAS BEEN LACKING...BUT ENHANCEMENT
WILL OCCUR NEAR THE SHORTWAVE THIS AFTERNOON/EVENING AND COULD
LEAD TO A FEW STRONG STORMS. PLENTY OF MOISTURE WAS PRESENT AS
WELL...AND WILL INCREASE OVERNIGHT. THE NAM/GFS BOTH SHOW PWAT
VALUES RISING TO 1.6 TO 1.8 INCHES TONIGHT AND CONTINUING INTO
SATURDAY. THE NAM HAS THE HIGHEST VALUES AND SHOWS AN AREA OF 2
INCH PWAT VALUES OVER MUCH OF OUR MINNESOTA ZONES SATURDAY
AFTERNOON. THIS MORNINGS KINL SOUNDING SHOWED 1 INCH OF PWAT...AND
NORMAL VALUES ARE AROUND 0.70 INCHES.

WE EXPECT SHOWERS AND STORMS TO CONTINUE TO DEVELOP THIS
EVENING...AND BE MOST WIDESPREAD OVER OUR FAR NORTHERN ZONES TONIGHT
WHICH WILL BE BRUSHED BY THE STRONGER LIFT ASSOCIATED WITH THE UPPER
WAVE. A LLJ AND CONTINUED WAA WILL KEEP THE THREAT FOR
SHOWERS/STORMS GOING ELSEWHERE TONIGHT. AS THE UPPER WAVE MOVES INTO
ONTARIO LATE TONIGHT/SATURDAY MORNING...LIFT WILL DIMINISH ACROSS
THE NORTHLAND AND WE LOWERED POPS SATURDAY MORNING INTO EARLY
AFTERNOON AND REMOVED THEM IN SPOTS. BRIEF SHORTWAVE RIDGING WILL
OCCUR BEHIND THE WAVE BUT ANOTHER SHORTWAVE WILL TRACK INTO NORTHERN
MINNESOTA SATURDAY AFTERNOON CAUSING SHOWERS AND STORMS TO INCREASE
IN COVERAGE THROUGH THE AFTERNOON. THERE WILL BE A CHANCE FOR SOME
STRONG TO SEVERE STORMS SATURDAY AFTERNOON AS INSTABILITY IS
EXPECTED TO BE SUPPORTIVE AND SHEAR SHOULD AGAIN INCREASE AS THE
WAVE NEARS. THERE ARE QUESTIONS TO HOW MUCH CLOUD COVER WILL BE
AROUND WHICH COULD LIMIT SURFACE/MLCAPE VALUES. HEAVY RAIN WILL BE A
THREAT WITH SUCH HIGH PWAT VALUES...MAINLY THIS EVENING AND AGAIN
SATURDAY AFTERNOON OVER NORTHERN AREAS.

WE EXPECT HIGHS IN THE 80S FOR MOST AREAS SATURDAY WITH DEWPOINTS IN
THE UPPER SIXTIES TO LOWER SEVENTIES. IT WILL BE A VERY WARM AND
MUGGY DAY.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 319 PM CDT FRI SEP 4 2015

SATURDAY NIGHT STARTS OFF WET AND STORMY AS A LOW PRESSURE IN THE
DAKOTAS APPROACHES THE NORTHLAND FROM THE WEST. MODEL AGREEMENT
BETWEEN THE GFS/ECMWF/NAM IS ACTUALLY SOMEWHAT IMPRESSIVE WITH
TIMING AND COVERAGE... WITH ALL SOLUTIONS POINTING TOWARDS A
BULLSEYE OF INCH OR MORE OF QPF ACROSS THE NORTHLAND OVERNIGHT
SATURDAY AND INTO SUNDAY MORNING. ANOTHER ROUND OF HEAVY RAIN WILL
COME SUNDAY NIGHT AS A CUTOFF LOW SLIDES INTO THE CANADIAN PRAIRIES
AND THE ASSOCIATED COLD FRONT MOVES ACROSS MINNESOTA OVERNIGHT AND
INTO WISCONSIN MONDAY MORNING. NAMBUFR FCST SOUNDINGS FOR SUNDAY AND
ARE QUITE IMPRESSIVE... WITH 3000+ J/KG OF AMPLE INSTABILITY...
PWATS AROUND 2 INCHES... 35KTS OF BULK SHEAR... A HODOGRAPH
STRETCHING OUT TO 60 KTS AT TIMES... AND STEEP LAPSE RATES. FCAST
STORM MOTION POINTS TOWARDS STORMS TRAINING OVER THE SAME AREA...
AND WITH PWATS IN THE 99 PERCENTILE RANGE FOR THIS TIME OF YEAR...
THERE IS A CONCERN OF NOT ONLY STRONG TO SEVERE THUNDERSTORMS... BUT
ALSO FLASH FLOODING. THERE MAY BE A POSSIBILITY THAT A FLOOD WATCH
MAY BE NEEDED FOR SUNDAY NIGHT AND MONDAY. TUESDAY... A SECOND SHORT
WAVE MOVES THROUGH... GIVING SMALL CHANCES OF RAIN. INSTABILITY WILL
BE GENERALLY LACKING BY THIS TIME... SO MORE IN THE WAY OF SHOWERS
THAN STORMS FOR MOST OF THE CWA. ANOTHER DISTURBANCE MOVES THROUGH
WEDNESDAY NIGHT... BRINGING ANOTHER CHANCE OF SHOWERS.

AS FAR AS TEMPS GO... IT WILL BE A WARM AND MUGGY FOR THE SECOND
PART OF LABOR DAY WEEKEND WITH FLORIDA-LIKE DEWPOINTS IN THE LOW
70S... BUT MINNESOTA-LIKE HIGH TEMPS IN THE LOW 80S WHICH YIELD HEAT
INDEX VALUES APPROACHING 90. A COOL DOWN WILL COME MONDAY AFTER THE
FROPA... AND A SECOND COOL DOWN WEDNESDAY SETTING UP HIGHS FOR THE
REST OF THE WEEK IN MID 60S. AFTER WEDNESDAY... EXPECT LOWS TO DIP
BACK INTO THE MID 40S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 701 PM CDT FRI SEP 4 2015

IMMEDIATE CONCERN IS THE THUNDERSTORMS DEVELOPING JUST TO THE WEST
OF KINL AND KBRD...AT THE MOMENT ALL TERMINALS ARE IN VFR CIGS.
THUNDERSTORM DEVELOPMENT IS DUE TO A SHORTWAVE MOVING THROUGH
EASTERN NORTH DAKOTA. THE SHORTWAVE WILL MOVE INTO WESTERN ONTARIO
AROUND 09Z...AND BEHIND IT SOME RIDGING WILL OCCUR. THIS WILL
RESULT IN A LULL IN PRECIPITATION EARLY SATURDAY MORNING...BUT
ANOTHER SHORTWAVE WILL MOVE IN FROM THE EASTERN DAKOTAS SATURDAY
AFTERNOON AND EVENING BRINGING MORE SHOWERS AND THUNDERSTORMS.

IF AN INDIVIDUAL THUNDERSTORM MOVES THROUGH A TERMINAL...MVFR OR
LOWER CONDITIONS CAN BE EXPECTED. WILL NEED TO KEEP A CLOSE EYE ON
THINGS AS STORMS DEVELOP. KEPT VFR CIGS AND VISBY AT ALL
TERMINALS UNTIL 06Z TO 08Z. DURING THIS TIME EXPECTING FOG TO
DEVELOP AT ALL TERMINALS. BROUGHT ALL SITES TO MVFR VISBY...BUT
MOS GUIDANCE AND GFSLAMP SUGGEST THAT ALL TERMINALS EXCEPT FOR
KINL WILL SEE IFR CIG/VISBY BETWEEN 09Z AND 12Z. UNCERTAIN ON HOW
WIDESPREAD IFR WILL BE DURING THIS TIME...SO KEPT IN AS A TEMPO
GROUP FOR THE TIME BEING.

VFR CONDITIONS WILL REDEVELOP AT ALL TERMINALS BETWEEN 14Z AND
19Z. SHOWERS AND STORMS WILL ONCE AGAIN BE A THREAT DURING THE
AFTERNOON AND EVENING...BUT WILL BE MORE WIDESPREAD. UNCERTAIN AT
THIS POINT IN TIME ON HOW WIDESPREAD THUNDERSTORM ACTIVITY WILL BE
SO LEFT IN AS VCSH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  61  82  67  82 /  40  30  70  60
INL  66  82  66  82 /  70  60  80  60
BRD  70  85  71  83 /  40  50  80  50
HYR  67  85  71  83 /  30  30  30  60
ASX  62  86  69  85 /  20  20  30  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ144-145.

&&

UPDATE...TENTINGER
SHORT TERM...MELDE
LONG TERM...MCLOVIN
AVIATION...WL
Hazardous weather outlook, Sep 4, 3:27 PM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
327 PM CDT FRI SEP 4 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
327 PM CDT FRI SEP 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT.
ALTHOUGH THE RISK FOR SEVERE STORMS IS LOW...A FEW STRONG STORMS
WILL BE POSSIBLE THIS EVENING...MAINLY NORTH OF A WALKER TO ELY
LINE. HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS.

THERE IS A HIGH RISK OF RIP CURRENTS TODAY AND THIS EVENING AT
BEACHES NEAR THE TWIN PORTS...INCLUDING PARK POINT BEACH. PLEASE
REFER TO THE LATEST SURF ZONE FORECAST AND BEACH HAZARDS STATEMENT FOR
MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE SATURDAY...BUT MAY BE
MORE ISOLATED FOR MOST AREAS UNTIL LATE IN THE DAY. STORMS WILL
INCREASE IN COVERAGE AND STRENGTH LATE SATURDAY THEN CONTINUE INTO
SUNDAY NIGHT. SOME SEVERE STORMS WILL BE POSSIBLE LATE SATURDAY
THROUGH SUNDAY EVENING WITH DAMAGING WIND AND HEAVY RAIN THE MAIN
THREATS. THERE IS POTENTIAL FOR SOME FLASH FLOODING TO DEVELOP
OVER PORTIONS OF THE NORTHLAND. IF YOU HAVE OUTDOOR PLANS THIS
HOLIDAY WEEKEND BE SURE TO MONITOR THE FORECAST AND BE PREPARED
SHOULD SEVERE WEATHER OR FLOODING DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-051030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
327 PM CDT FRI SEP 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TONIGHT.

STRONG NORTHEAST WINDS OF 17 TO 22 KNOTS WILL CONTINUE INTO THIS
EVENING. THIS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT.
PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE SATURDAY BUT MAY BE ISOLATED FOR
MOST AREAS UNTIL SATURDAY NIGHT WHEN THEY WILL INCREASE IN
COVERAGE. THUNDERSTORMS WILL THEN CONTINUE INTO SUNDAY NIGHT.
STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH STRONG WINDS THE
MAIN THREAT.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Sep 4, 7:02 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
702 PM CDT FRI SEP 4 2015

MNZ010-018-050030-
NORTH ITASCA-KOOCHICHING-
702 PM CDT FRI SEP 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ITASCA AND SOUTH
CENTRAL KOOCHICHING COUNTIES...

AT 702 PM CDT...A STRONG THUNDERSTORM WAS NEAR OSLUND...OR 16 MILES
WEST OF SCENIC STATE PARK...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BIGFORK...EFFIE...OSLUND...SAND LAKE...WIRT...WHITEFISH LAKE...
CRAIGVILLE...TALMOON AND JESSIE LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4757 9376 4762 9409 4800 9400 4800 9348
TIME...MOT...LOC 0002Z 200DEG 16KT 4769 9392

BJT
Special weather statement, Sep 4, 7:05 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
705 PM CDT FRI SEP 4 2015

MNZ033-050030-
SOUTH CASS-
705 PM CDT FRI SEP 4 2015

...A DEVELOPING THUNDERSTORM WILL AFFECT SOUTHWESTERN CASS COUNTY...

AT 704 PM CDT...A DEVELOPING THUNDERSTORM WAS OVER MOTLEY...OR 14
MILES WEST OF CROW WING STATE PARK...MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PILLAGER...LEADER...LAKE SHORE...ESTERDY AND CASINO.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4655 9473 4653 9436 4632 9447 4630 9454
      4633 9460 4633 9462 4636 9467 4635 9468
      4635 9472 4638 9473 4638 9475
TIME...MOT...LOC 0004Z 191DEG 20KT 4631 9463

BJT
Special weather statement, Sep 4, 7:31 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
731 PM CDT FRI SEP 4 2015

MNZ010-018-050100-
NORTH ITASCA-KOOCHICHING-
731 PM CDT FRI SEP 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ITASCA AND SOUTH
CENTRAL KOOCHICHING COUNTIES...

AT 730 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF BIGFORK...
OR 12 MILES WEST OF SCENIC STATE PARK...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BIGFORK...EFFIE...TALMOON...WHITEFISH LAKE AND CRAIGVILLE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

THIS STORM MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4759 9375 4767 9399 4798 9382 4785 9347
TIME...MOT...LOC 0030Z 207DEG 19KT 4770 9382

BJT
Special weather statement, Sep 4, 7:40 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
740 PM CDT FRI SEP 4 2015

MNZ018-025-050115-
NORTH CASS-NORTH ITASCA-
740 PM CDT FRI SEP 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASS AND WESTERN
ITASCA COUNTIES...

AT 740 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF LEECH
LAKE...OR 10 MILES NORTH OF WALKER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENA...FEDERAL DAM...LEECH LAKE...LAKE WINNIBIGOSHISH...WILKINSON...
SCHLEY AND PORTAGE LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.

LAT...LON 4741 9445 4741 9442 4743 9442 4746 9437
      4726 9411 4712 9462 4730 9465
TIME...MOT...LOC 0040Z 231DEG 11KT 4724 9455

BJT
Special weather statement, Sep 4, 8:16 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
816 PM CDT FRI SEP 4 2015

MNZ018-025-026-050145-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
816 PM CDT FRI SEP 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CASS AND WEST
CENTRAL ITASCA COUNTIES...

AT 816 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF BENA...OR
19 MILES NORTHEAST OF WALKER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BENA...FEDERAL DAM...LAKE WINNIBIGOSHISH...BALL CLUB...LEECH LAKE...
SIX MILE LAKE...SCHLEY...PORTAGE LAKE AND BALL CLUB LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4741 9447 4741 9442 4745 9442 4760 9420
      4733 9392 4721 9439 4736 9455
TIME...MOT...LOC 0116Z 232DEG 14KT 4734 9439

BJT
Local storm report, Sep 4, 10:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1023 PM CDT FRI SEP 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             5 WNW SCENIC STATE PARK 47.74N 93.66W
09/04/2015  M0.25 INCH       ITASCA             MN   TRAINED SPOTTER

            SPOTTER REPORTS PEA SIZED HAIL...25-30 MPH ESTIMATED WIND
            GUSTS...HEAVY RAIN AND CONSTANT LIGHTNING.

&&

WL

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:02 PM CDTSpecial Weather StatementDLHItasca28 min
Sep 4, 7:05 PM CDTSpecial Weather StatementDLHWadena25 min
Sep 4, 7:31 PM CDTSpecial Weather StatementDLHItasca29 min
Sep 4, 7:40 PM CDTSpecial Weather StatementDLHCass35 min
Sep 4, 8:16 PM CDTSpecial Weather StatementDLHItasca29 min
Sep 4, 9:17 PM CDTAreal Flood AdvisoryDLHItasca, Koochiching5 hr
Sep 5, 1:11 AM CDTSpecial Weather StatementDLHLake19 min
Sep 5, 4:29 AM CDTSpecial Weather StatementDLHKoochiching31 min
Sep 5, 5:34 AM CDTSpecial Weather StatementDLHKoochiching26 min
Sep 5, 3:37 PM CDTFlash Flood WatchDLHCass, Crow Wing, Itasca, Koochiching, Saint Louis15 hr

Nearby

Flash Flood Warnings in Minnesota, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.